Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Smoke 10 cigarettes per day. Suffer hands shaking and lack of sleep. Noticed decreased testosterone levels. Suggest?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
Hi doctor,
I smoke 10 cigerettes/day and I have my hands shaking and I can't sleep until I struggle for 2-3 hours.

I am definitely going to quit smoking but would like to know what's happening with me.
Also I am a worry man and I noticed my testestorene levels are decreased to what it use to be earlier.

Can u suggest any medication for sleep and shaking hands( could be due to nicotine)

Thank you
Posted Sat, 28 Sep 2013 in Drug Abuse
Answered by Dr. Seikhoo Bishnoi 18 minutes later
Brief Answer:
Could be due to nicotine only

Detailed Answer:
Welcome to XXXXXXX

Cigarette contains tobacco which consists of nicotine. Nicotine is a psychoactive substance. It can cause brain stimulation and if a person smoke excessive then it may precipitate anxiety with tremors, palpitations. Brain stimulation also results in loss of sleep.

I would advise you to decrease the number of cigarettes.

To improve sleep please avoid cigarette in evening and also avoid tea coffee in evening. Also alcohol if possible in evening.

For improvement in sleep and shaking of hands you can consult a Psychiatrist also. Many medicines like Benzodiazepines as Clonazepam, Lorazepam, Etizolam etc help in relieving tremors. Zolpidem, zopiclone etc will help in sleep and are also devoid of side effects.

To quit nicotine addiction medicines like Bupropion, buspirone etc are usually prescribed by doctors and are really effective.

Hope this helps you, if you have more questions you can ask again.

Above answer was peer-reviewed by
Follow-up: Smoke 10 cigarettes per day. Suffer hands shaking and lack of sleep. Noticed decreased testosterone levels. Suggest? 9 minutes later
Thanks doctor,

I will quit smoking and I think I do not need a medicine for it, also hands shake is just little but I feel it specially in left hand that will be with little more heart beats I think( excitation).

I have been having stomach acid problems for long time and used omeprazole and antibiotics many times, and I feel my immune system is gone weak as I am very sensitive to cold also get fever many times in a year so should I go for any probiotics
Answered by Dr. Seikhoo Bishnoi 22 minutes later
Brief Answer:
Hello again

Detailed Answer:
Yes you can go for probiotics or you can take Sporlac or Bifilac Sachets daily or probiotic milk. This will help to control problems related to indigestion.

If hand shake is bothering you please start Vitamin B12 capsules and Omega 3 Fatty Acid Softgels which will control tremors and weakness. Multivitamins will improve the immune system also.

Try to reduce the number of cigarettes and you will see improvement in anxiety.

Thanks, you can ask again if you have more questions.
Above answer was peer-reviewed by
Follow-up: Smoke 10 cigarettes per day. Suffer hands shaking and lack of sleep. Noticed decreased testosterone levels. Suggest? 5 hours later
What about testestorene levels
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Practically no effect

Detailed Answer:
Hello again

Nicotine dont affect testosterone levels directly and practically there is not much significant effect on testosterone levels. Various studies claim that nicotine cause decrease in testicular size and testosterone levels but the adverse effects are seen in chronic heavy smokers only and that too are rare. But due to anxiety there may occur physiological decrease in levels of testosterone.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor